Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2022, 3:00 PM MST for Mohave County, Arizona. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2022, 3:00 PM MST (22:00 UTC)
- Expired
- Jul 28, 2022, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 153 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:00 PM MST | FLASH FLOOD | 2 Ese New Kingman-Butle, AZ | MOHAVE ROADS REPORTS CASTLE ROCK RD CLOSED FROM NORTHERN AVE TO SWAN DUE TO FLOODING. |
| Jul 28, 4:25 PM MST | FLASH FLOOD | 5 Nnw New Kingman-Butle, AZ | MOHAVE ROADS REPORTS STOCKTON HILL RD CLOSED FROM BULL MOUNTAIN RD TO JANE RD DUE TO FLOODING. |
| Jul 28, 4:40 PM MST | FLASH FLOOD | 3 E Golden Valley, AZ | MOHAVE ROADS REPORTS BACOBI RD CLOSED FROM HIGHWAY 68 TO W CRYSTAL DUE TO FLOODING. |
| Jul 28, 5:30 PM MST | FLASH FLOOD | 4 Se Golden Valley, AZ | MOHAVE ROADS REPORTS S AZTEC RD CLOSED FROM HIGHWAY 68 TO SHINARUMP DR DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WGUS55 KVEF 282200
FFWVEF
AZC015-290100-
/O.NEW.KVEF.FF.W.0043.220728T2200Z-220729T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
300 PM PDT Thu Jul 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South Central Mohave County in northwestern Arizona...
* Until 600 PM MST.
* At 300 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Wikieup, Yucca, Wild Cow Campground, Hualapai Mountain
Park, Blake Ranch Road, Dw Ranch Road, Valentine, New
Kingman-Butler, Diamond M Ranch, Golden Valley, Burro Creek
Campground, Chloride, Hualapai Peak and Peach Springs.
Flag Fire and Pine Peak Burn Scars.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3453 11333 3444 11382 3479 11420 3540 11419
3559 11334 3556 11333 3550 11333 3548 11333
3525 11333 3502 11333 3495 11333 3487 11333
3484 11333 3479 11333 3475 11333 3463 11333
3461 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
AG3 follow-up statements
875
WGUS75 KVEF 282232
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
332 PM PDT Thu Jul 28 2022
AZC015-290100-
/O.CON.KVEF.FF.W.0043.000000T0000Z-220729T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
332 PM MST Thu Jul 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR SOUTH CENTRAL MOHAVE COUNTY...
At 332 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. The expected rainfall rate is 2 to 3 inches in 1 hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Wikieup, Yucca, Wild Cow Campground, Hualapai Mountain
Park, Blake Ranch Road, Dw Ranch Road, Valentine, New
Kingman-Butler, Diamond M Ranch, Golden Valley, Burro Creek
Campground, Chloride, Hualapai Peak and Peach Springs.
Flag and Pine Peak Burn Scars.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3453 11333 3444 11382 3479 11420 3540 11419
3559 11334 3556 11333 3550 11333 3548 11333
3525 11333 3502 11333 3495 11333 3487 11333
3484 11333 3479 11333 3475 11333 3463 11333
3461 11333
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
AG332
WGUS75 KVEF 282357
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
457 PM PDT Thu Jul 28 2022
AZC015-290100-
/O.CON.KVEF.FF.W.0043.000000T0000Z-220729T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
457 PM MST Thu Jul 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR SOUTH CENTRAL MOHAVE COUNTY...
At 457 PM MST, Radar was showing thunderstorms producing heavy rain
across the warned area. Between 2 and 3 inches of rain have fallen.
Flash flooding has been reported on Stockton Hill between Bull
Mountain Rd to Jane Road with additional areas of flash flooding
likely.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Wikieup, Yucca, Wild Cow Campground, Hualapai Mountain
Park, Blake Ranch Road, Dw Ranch Road, Valentine, New
Kingman-Butler, Diamond M Ranch, Golden Valley, Burro Creek
Campground, Chloride, Hualapai Peak and Peach Springs.
Flag and Pine Peak Burn Scars.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3453 11333 3444 11382 3479 11420 3540 11419
3559 11334 3556 11333 3550 11333 3548 11333
3525 11333 3502 11333 3495 11333 3487 11333
3484 11333 3479 11333 3475 11333 3463 11333
3461 11333
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG616
WGUS75 KVEF 290057
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
557 PM PDT Thu Jul 28 2022
AZC015-290107-
/O.EXP.KVEF.FF.W.0043.000000T0000Z-220729T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
557 PM MST Thu Jul 28 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
SOUTH CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Significant runoff is likely still occurring. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM MST Saturday for a
portion of northwest Arizona.
LAT...LON 3453 11333 3444 11382 3479 11420 3540 11419
3559 11334 3556 11333 3550 11333 3548 11333
3525 11333 3502 11333 3495 11333 3487 11333
3484 11333 3479 11333 3475 11333 3463 11333
3461 11333
$$
AGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:59 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 28, 1:59 PM MST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 159 PM PDT Thu Jul 28 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through Friday night. The overall pattern will remain similar through Friday night which will favor a flash flood threat over northwest Arizona and more of a hybrid heavy rain/strong thunderstorm wind threat over southern Nevada and eastern San Bernardino County. Our forecast area will remain between an inverted trough over Arizona and a closed high centered over northern California and northern Nevada. Clockwise rotation around the high will converge with the leading edge of the inverted trough resulting in a persistent steering flow from northeast to southwest. In addition, Any thunderstorms which develop will propagate toward the southwest. Mostly clear skies have allowed surface heating to get underway across south central Nye and part of northwest Arizona. Precipitable water values over 1.5 inches and surface dewpoints in the lower to mid 60s remain in place over most of Clark, eastern San Bernardino and Mohave counties which corresponds to the areas with highest instability indicated by surface based CAPE values of 1000-2000 J/kg. As thunderstorms and associated outflow move into this environment later this afternoon and evening, they will have plenty of moisture and instability to fuel additional thunderstorms as outflow boundaries provide the main source of lift. Convection will gradually dissipate later this evening and overnight. Given that the setup will be similar Friday, we should see a repeat of general trends observed this afternoon and evening. However, at least a few high models res indicate more extensive thunderstorm development across south central Nevada and southwest Utah Friday afternoon then pushing into southern Nevada late Friday afternoon and evening. .LONG TERM...Saturday through Thursday. A gradual change in the upper level features will lead to an expansion of thunderstorm chances across Inyo and and western San Bernardino counties Saturday then especially Sunday and Monday. This is due to the high over northern Nevada migrating over Utah and opening the door for broad southeast flow to bring moisture over the aforementioned area A general expectation of isolated to scattered afternoon thunderstorms is a decent bet with s. This moist southeast flow then should stay in place through Tuesday and possibly through Thursday, though the NBM indicates a general decrease in PoPs from west to east Wednesday and Thursday. There does not appear to be any main moisture scouring feature at play, so that could change somewhat over the next few days. Temperatures will continue to run a little below normal for most of the region with the considerable moisture remaining in place. && .AVIATION...For Harry Reid...East to southeast winds through the afternoon with speeds generally below 10kts, but isolated thunderstorms over the higher terrain south and west of the field could briefly cause a few higher erratic gusts this afternoon. The latest model guidance continues to indicate that another round of storms could affect the terminal this evening. Confidence of this event is a bit lower than yesterday and it's possible that the main area of convection could pass farther east over eastern Clark County. However, even if the storms do stay farther to the east, gusty outflow winds are still a possibility. Light and variable winds are expected to develop once again overnight into Friday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds are forecast at most regional TAF sites once again today. Scattered convection is once again likely over the eastern half of the region through this afternoon, but most concentrated across Mohave County this afternoon and evening, and this activity can cause gusty and erratic outflows. There are also indications that a more organized area of convection may move across southern Nevada and northern Arizona this evening. Light and variable winds are expected to develop at all area terminals overnight into Friday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 27, 6:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 27, 7:41 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 79 min |
| Jul 27, 9:01 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 28, 1:41 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 4:46 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.